Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2008, 9:05 PM CDT for Harper County, Kingman County, Kansas. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 9:05 PM CDT (02:05 UTC)
- Expired
- May 25, 2008, 10:30 PM CDT
- In force
- 85 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS
The radar
The Vance AFB radar (KVNX), 54 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:54 PM CDT | TSTM WND GST 50 | 2 E Cleveland, KS | 40 TO 50 MPH WINDS 2 TO 3 MILES EAST OF CLEVELAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:46 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 260205
SVRICT
KSC077-095-260330-
/O.NEW.KICT.SV.W.0145.080526T0205Z-080526T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1030 PM CDT.
* AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF NASHVILLE TO
20 MILES WEST OF CORWIN...AND MOVING EAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...BLUFF CITY...CLEVELAND...CORWIN...CUNNINGHAM...
DANVILLE...FREEPORT...HARPER...KINGMAN...NASHVILLE...NORWICH...
RAGO...RUNNYMEDE...SPIVEY...WALDRON...ZENDA...MURDOCK...CRYSTAL
SPRINGS...KINGMAN AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3699 9824 3699 9833 3701 9835 3736 9836
3737 9845 3738 9847 3765 9847 3769 9780
3700 9780 3698 9823
TIME...MOT...LOC 0205Z 263DEG 31KT 3749 9857 3706 9863
$$
KRC5 follow-up statements
000
WWUS53 KICT 260220
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT SUN MAY 25 2008
KSC077-095-260330-
/O.CON.KICT.SV.W.0145.000000T0000Z-080526T0330Z/
KINGMAN KS-HARPER KS-
920 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 1030 PM CDT...
AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CUNNINGHAM TO 13 MILES
NORTHWEST OF CORWIN...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR ZENDA BY 935 PM CDT.
NEAR ATTICA BY 940 PM CDT.
NEAR KINGMAN BY 945 PM CDT.
NEAR ANTHONY BY 1000 PM CDT.
NEAR BLUFF CITY BY 1015 PM CDT.
THE TOWNS OF CORWIN...SPIVEY...KINGMAN AIRPORT...CLEVELAND...CRYSTAL
SPRINGS...RAGO...MURDOCK...RUNNYMEDE...DANVILLE AND FREEPORT ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3699 9824 3699 9833 3701 9835 3736 9836
3737 9845 3738 9847 3765 9847 3769 9780
3700 9780 3698 9823
TIME...MOT...LOC 0220Z 263DEG 31KT 3762 9840 3719 9846
$$
ES000
WWUS53 KICT 260232
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT SUN MAY 25 2008
KSC077-095-260330-
/O.CON.KICT.SV.W.0145.000000T0000Z-080526T0330Z/
KINGMAN KS-HARPER KS-
932 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 1030 PM CDT...
AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
CLEVELAND TO CORWIN...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR KINGMAN BY 940 PM CDT.
NEAR HARPER BY 955 PM CDT.
NEAR BLUFF CITY BY 1010 PM CDT.
THE TOWNS OF CORWIN...SPIVEY...CLEVELAND...KINGMAN AIRPORT...CRYSTAL
SPRINGS...RAGO...MURDOCK...RUNNYMEDE...DANVILLE AND FREEPORT ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3699 9824 3699 9833 3701 9835 3736 9836
3737 9845 3738 9847 3765 9847 3769 9780
3700 9780 3698 9823
TIME...MOT...LOC 0232Z 263DEG 31KT 3759 9822 3716 9828
$$
ES000
WWUS53 KICT 260259
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SUN MAY 25 2008
KSC077-095-260330-
/O.CON.KICT.SV.W.0145.000000T0000Z-080526T0330Z/
KINGMAN KS-HARPER KS-
1000 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 1030 PM CDT...
AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MURDOCK TO RUNNYMEDE TO WALDRON...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR NORWICH BY 1005 PM CDT.
NEAR ANTHONY BY 1010 PM CDT.
NEAR BLUFF CITY BY 1025 PM CDT.
THE TOWNS OF CRYSTAL SPRINGS...MURDOCK...RUNNYMEDE...DANVILLE AND
FREEPORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3699 9824 3699 9833 3701 9835 3736 9836
3737 9845 3738 9847 3765 9847 3769 9780
3700 9780 3698 9823
TIME...MOT...LOC 0259Z 263DEG 31KT 3762 9793 3742 9794
3707 9818
$$
ES000
WWUS53 KICT 260316
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT SUN MAY 25 2008
KSC077-095-260330-
/O.CON.KICT.SV.W.0145.000000T0000Z-080526T0330Z/
KINGMAN KS-HARPER KS-
1016 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
EASTERN KINGMAN COUNTIES UNTIL 1030 PM CDT...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF MURDOCK TO NORWICH TO ANTHONY...MOVING EAST
AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR BLUFF CITY BY 1025 PM CDT.
THE TOWNS OF DANVILLE...RUNNYMEDE AND FREEPORT ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3699 9824 3699 9833 3701 9835 3728 9835
3768 9799 3769 9780 3700 9780 3698 9823
TIME...MOT...LOC 0316Z 263DEG 31KT 3764 9775 3744 9776
3709 9800
$$
SCHRECK000
WWUS53 KICT 260324
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT SUN MAY 25 2008
KSC079-113-115-260400-
/O.CON.KICT.SV.W.0147.000000T0000Z-080526T0400Z/
MCPHERSON KS-MARION KS-HARVEY KS-
1025 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
WESTERN MARION AND EASTERN MCPHERSON COUNTIES UNTIL 1100 PM CDT...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEHIGH TO GOESSEL TO 7 MILES
SOUTH OF NEWTON...MOVING EAST AT 33 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR DURHAM BY 1030 PM CDT.
NEAR WHITEWATER BY 1040 PM CDT.
THE TOWNS OF NEWTON AIRPORT AND NORTH NEWTON ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3792 9764 3855 9750 3852 9712 3791 9714
TIME...MOT...LOC 0325Z 273DEG 29KT 3844 9726 3819 9724
3794 9732
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:21 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 25, 7:21 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 721 PM CDT SUN MAY 25 2008 .AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...WSW-ENE ORIENTATED LINE OF STRONG/SEVERE STORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS CENTRAL KANSAS THROUGH THE EVENING...AND WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS AS STRONG LOW-LEVEL JET COMMENCES. GIVEN SOUTHWESTERLY MID/UPPER FLOW AND LITTLE SOUTHWARD MOVEMENT OF COLD POOL/OUTFLOW BOUNDARY...THINKING CURRENT ACTIVITY WILL BE HARD- PRESSED TO MOVE TOO FAR SOUTH...BUT MAY GET AS FAR SOUTH HUTCHINSON. HOWEVER...ACTIVITY CURRENTLY OVER THE OK/TX PANHANDLES MAY EVENTUALLY GET INTO SOUTH-CENTRAL/SOUTHEAST KANSAS LATE TONIGHT. FRONTAL BOUNDARY IS EXPECTED TO MEANDER SOUTH ACROSS THE AREA FOR MONDAY...WHICH WILL CONTINUE THUNDERSTORM CHANCES AREAWIDE. KLEINSASSER && .PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 25 2008/ DISCUSSION... SYNOPSIS... CONVECTIVELY ACTIVE PERIOD CONTINUES THRU TUE NIGHT AS MID-UPR LOW... DRIFTING E OVER SRN ONTARIO...DRAGS COLD FRONT S/SE INTO C KS TONIGHT & MON. SUCH MOVEMENT OF THE MID-UPR LOW THRU TUE WILL INDUCE DECELERATION OF THE FRONT WITH BOUNDARY LIKELY SETTING UP CAMP IN W-E MANNER THROUGH THE HEART OF KICT COUNTRY. WITH HIGH OCTANE SFC-850MB FUEL CONTINUING TO MIGRATE N FROM SRN PLAINS...NUMEROUS (+)TSRA...POSSIBLY SEVERE...TO PUT DAMPER ON REMAINDER OF MEMORIAL DAY HOLIDAY...ESPECIALLY IN C KS WHERE FLOODING RAINS ARE LIKELY TONIGHT. TONIGHT-TUE NIGHT: PER SYNOPSIS HAVE GONE NEARLY FULL-THROTTLE ON POPS NEARLY ALL AREAS TONIGHT...WITH FOCUS ON C KS THRU 12 MID-NIGHT WITH AXIS OF HIGHEST POPS GRADUALLY SHIFTING SE OVER REMAINDER OF KICT COUNTRY AS MASSIVE MCS VENTURES OVER THESE LATTER AREAS THEREAFTER. WITH AFORE-MENTIONED FRONT DECELERATING PROLONGED PERIODS OF +RA LIKELY OVER ESPECIALLY C KS WHERE ECHO-TRAINING LIKELY...ESPECIALLY THIS EVENING. WITH 1 & 3-HOUR FFGS IN 1.5-2.5 INCH RANGE HAVE ISSUED FLOOD WATCH FOR ALL OF C KS FOR TONIGHT THATLL INCLUDE MARION & CHASE COUNTIES. DEEP-LAYER SHEAR COUPLED WITH VERY UNSTABLE() AIRMASS TO OBVIOUSLY PROMOTE SUPER-CELLULAR CONVECTION THROUGH TUE NIGHT WITH GREATEST SEVERE POTENTIAL GRADUALLY SHIFTING SE OVER SC & SE KS TUE AFTERNOON & EVENING. MID-WEEK: NO CHANGES TO INHERITED FORECAST WITH COOLER TEMPS SPREADING S ACROSS PRIMARILY C KS TUE & WED. NEXT WEEKEND: ATMOSPHERE SHOULD BE PRIMED & READY FOR MORE TSRA FRI NIGHT AS POTENT MID-UPR LOW SPRINTS E/SE ACROSS NRN PLAINS...SWEEPING COLD FRONT SE OVER KS. WITH MID-UPR LOW FILLING AS IT ASSUMES DUE E TRACK ACROSS GREAT LAKES LATE SAT NIGHT/EARLY SUN...FRONT SHOULD DECELERATE & PERHAPS EVEN STALL NEAR RED RIVER AROUND THIS SAME TIME...THEREBY SHUNTING BEST TSRA POTENTIAL ACROSS SRN KS SAT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 89 68 77 / 70 30 60 40 HUTCHINSON 69 88 66 75 / 70 30 80 40 NEWTON 70 87 67 76 / 80 40 70 40 ELDORADO 71 87 69 78 / 80 30 60 40 WINFIELD-KWLD 72 89 69 80 / 70 30 50 40 RUSSELL 67 86 57 70 / 60 30 80 40 GREAT BEND 67 87 60 72 / 60 30 80 40 SALINA 68 85 62 72 / 80 40 80 40 MCPHERSON 69 87 65 74 / 80 40 80 40 COFFEYVILLE 73 87 69 83 / 60 30 30 50 CHANUTE 72 85 69 81 / 70 30 50 50 IOLA 72 85 69 80 / 80 30 50 50 PARSONS-KPPF 73 86 69 82 / 70 20 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ032-033-047>053. &&
Hazardous weather outlook, May 25, 4:53 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 453 PM CDT SUN MAY 25 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 453 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS...CAPABLE OF PRODUCING TENNISBALL SIZED HAIL DAMAGING WINDS AROUND 70 MPH AND A FEW TORNADOES WILL OCCUR OVER ALL OF CENTRAL KANSAS. THE GREATEST THREAT FOR SUCH SEVERE WEATHER WILL OCCUR GENERALLY ALONG...AND NORTHWEST...OF A LINE FROM LYONS TO NEAR SALINA. IN ADDITION...FLOOD PRODUCING TORRENTIAL RAINS WILL ALSO OCCUR. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. LATER TONIGHT...A COMPLEX OF THUNDERSTORMS...LIKELY SEVERE...WILL SPREAD EAST SOUTHEAST ACROSS THE REMAINDER OF THE AREA WITH DAMAGING WINDS AROUND 70 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION FROM MONDAY THROUGH TUESDAY NIGHT. WITH THE THUNDERSTORMS TRAVERSING GENERALLY THE SAME AREAS...THE VERY HEAVY RAINS ASSOCIATED WITH THIS ACTIVITY MAY CAUSE FURTHER FLOODING. THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL SHIFT SOUTHEAST OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY AFTERNOON AND EVENING. ONE IS URGED TO LISTEN FOR ANY FURTHER WATCHES OR WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OVER THE NEXT TWO DAYS. .SPOTTER INFORMATION STATEMENT... && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, May 25, 7:59 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 4 SW LINDSBORG 38.53N 97.73W
05/25/2008 E60 MPH MCPHERSON KS TRAINED SPOTTER
&&
RECLocal storm report, May 25, 8:20 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 5 S MARQUETTE 38.48N 97.83W
05/25/2008 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
WINDS GUSTS OF 30 TO 40 MPH OCCURRED WITH THE HAIL.
&&
ADKSpecial weather statement, May 25, 8:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 846 PM CDT SUN MAY 25 2008 KSZ047-260215- BARTON- 846 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF OLMITZ TO 7 MILES NORTHWEST OF HUDSON TO 9 MILES SOUTHWEST OF STAFFORD...AND MOVING EAST AT 34 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Special weather statement, May 25, 8:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 847 PM CDT SUN MAY 25 2008 KSZ067-082-091-260315- HARPER-KINGMAN-RENO- 847 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER...KINGMAN AND RENO COUNTIES... AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HUDSON TO IUKA TO 8 MILES WEST OF HARDTNER...AND MOVING EAST AT 34 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Special weather statement, May 25, 8:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 848 PM CDT SUN MAY 25 2008 KSZ049-052-053-260315- CHASE-MARION-SALINE- 848 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE...MARION AND SALINE COUNTIES... AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXBURY TO HESSTON...AND MOVING EAST AT 32 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Local storm report, May 25, 8:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL CHASE 38.36N 98.35W
05/25/2008 E0.75 INCH RICE KS PUBLIC
RELAYED VIA LAW ENFORCEMNET.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | ICT | Saline | 30 min |
| May 25, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 43 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 91 min |
| May 25, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 51 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 45 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 65 min |
| May 25, 7:52 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, McPherson, Reno, Rice, Saline | 3 hr |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| May 25, 8:40 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 19 min |
| May 25, 8:54 PM CDT | Tornado Warning | ICT | Harvey, Marion | 36 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 55 min |
| May 25, 9:59 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 25, 10:05 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 55 min |
| May 25, 10:21 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 8 hr |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 39 min |
| May 25, 10:48 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 8 hr |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| May 25, 11:21 PM CDT | Tornado Warning | ICT | Butler | 39 min |
| May 25, 11:32 PM CDT | Tornado Warning | ICT | Butler | 28 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Elk, Greenwood | 68 min |
| May 25, 11:47 PM CDT | Tornado Warning | ICT | Elk, Greenwood | 28 min |
| May 26, 10:27 AM CDT | Areal Flood Warning | ICT | Greenwood, Montgomery, Wilson | 5 hr |
| May 26, 1:00 PM CDT | Flash Flood Warning | ICT | Montgomery, Wilson | 7 hr |
| May 26, 1:06 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| May 26, 1:49 PM CDT | Areal Flood Warning | ICT | Elk | 5 hr |
| May 26, 2:09 PM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| May 26, 2:18 PM CDT | River Flood Warning | ICT | Chase, Lyon | 30 hr |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 38 min |
| May 26, 3:44 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 30 hr |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| May 26, 4:00 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 51 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 24 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 26, 5:24 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 64 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 26, 5:33 PM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 55 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 26, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| May 26, 6:30 PM CDT | Areal Flood Warning | ICT | Ellsworth | 5 hr |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.